Alert archive / Arizona / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 37, NWS Flagstaff, AZ

July 25, 2008Yavapai County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 25, 2008, 5:38 PM MST for Yavapai County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2008, 5:38 PM MST (00:38 UTC)
Expired
Jul 25, 2008, 6:04 PM MST
In force
26 min
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon

County Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:00 PM MST, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 25, 3:00 PM MST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 PM MST FRI JUL 25 2008

.SYNOPSIS...MONSOON MOISTURE WILL PERSIST THIS WEEK ACROSS THE
NORTHLAND WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EACH
DAY. MOISTURE IS EXPECTED TO INCREASE FROM THE SOUTH BY THE
WEEKEND...INCREASING THE CHANCES FOR THUNDERSTORMS OVER THIS TIME
PERIOD.

&&

.DISCUSSION...A MOIST AIRMASS OVER NORTHERN ARIZONA...ALONG WITH
SOME EARLY MORNING SUNSHINE...HAS HELPED TO INITIATE SHOWERS AND
THUNDERSTORMS ACROSS THE HIGH TERRAIN OF NORTHERN ARIZONA THIS
AFTERNOON. ONE AREA OF STORMS HAS PRODUCED HEAVY RAINFALL AND A
SMALL STREAM FLOOD ADVISORY WAS ISSUED. THE MAIN THREAT OF THESE
STORMS WILL BE HEAVY RAIN WITH A SECONDARY THREAT OF SEVERE HAIL.

A COMPLEX SITUATION SETTING UP FOR THE UPCOMING WEEKEND. RESIDUAL
MOISTURE AND ANTECEDENT LOW FROM THE NOW DECAYING TROPICAL STORM
OVER EXTREME SOUTHERN TEXAS IS FORECAST TO MOVE IN A WEST AND
NORTHWEST TRACK. THE FLOW IS GENERALLY OUT OF A SOUTHEASTERLY
DIRECTION THANKS TO RIDGING CENTERED OVER THE FOUR CORNERS. MODEL
SOLUTIONS WANT TO DEVELOP ANOTHER RIDGE OVER THE EASTERN PACIFIC
OVER THE WEEKEND. THE RESULT OF THIS IS THE REMNANT TROPICAL LOW
MOVING NORTH ACROSS NEW MEXICO AND EASTERN ARIZONA...AND PUSHING THE
ASSOCIATED  MOISTURE WITH IT. PWS ARE EXPECTED TO INCREASE OVER THE
NEXT DAY OR TWO...ESPECIALLY OVER SOUTHEASTERN ARIZONA. DURING THE
SATURDAY TIMEFRAME THAT MOISTURE WILL WORK ITS WAY NORTH INTO THE
WHITES AND MAYBE EVEN THE EASTERN PORTIONS OF THE LCR. THE ISSUE
HERE IS THAT THERE IS GOING TO BE SOME WARMING ALOFT WHEN THE WARM
CORE COMES ACROSS WITH THIS MOISTURE. MODEL SOUNDINGS ARE SHOWING
TEMPERATURES AT 500 MB WARMING SEVERAL DEGREES TO AROUND -3 TO -4C
WHICH WOULD HELP TO STABILIZE THE AIRMASS A BIT. THINKING RIGHT NOW
IS THAT WITH THE EXTENSIVE CLOUD COVER AND THE WARMING...WE MAY ONLY
GET LIGHT TO MODERATE RAIN SHOWERS OUT OF THIS. THEREFORE A FLASH
FLOOD WATCH WAS NOT ISSUED FOR THE WHITES. HOWEVER...WEVE UPDATED
THIS MORNINGS HWO TO HIGHLIGHT THE INCREASE IN MOISTURE OVER THE
EASTERN FORECAST AREA...AND THE POSSIBILITY OF HEAVY RAIN AND
LOCALIZED FLOODING. POPS WERE TWEAKED SOMEWHAT OVER WHAT WAS
INHERITED AND WELL CONTINUE TO MONITOR GUIDANCE AND ADJUST POP
COVERAGE AS NECESSARY.

MODELS ARE INDICATING SOME SLIGHT DRYING FROM ABOUT TUESDAY THROUGH
THE WEEK AND POPS WERE TRENDED DOWNWARD SLIGHTLY AS A RESULT. STILL
LOOKING FOR A CHANCE FOR SHOWERS AND THUNDERSTORMS EACH DAY
NONETHELESS.

&&

.AVIATION...FOR THE 00Z PACKAGE...SCATTERED THUNDERSTORMS WILL
CONTINUE INTO THE EVENING HOURS ACROSS NORTHERN ARIZONA...WITH
IFR/MVFR CONDITIONS POSSIBLE IN THE STRONGEST STORMS. ACTIVITY WILL
DECREASE SLOWLY AFTER 03Z-05Z TONIGHT AND THEN BECOME MORE NUMEROUS
AGAIN AFTER 18Z SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF
DAYS 1 AND 2.

MONDAY THROUGH WEDNESDAY...A MOIST AND UNSTABLE AIRMASS WILL
CONTINUE TO BRING SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY.

&&

PUBLIC.............42
AVIATION/FIRE WX...KD

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Jul 25, 11:48 AM MST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1148 AM MST FRI JUL 25 2008

AZZ004>018-037>040-260700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
1148 AM MST FRI JUL 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS
NORTHERN ARIZONA...ESPECIALLY ACROSS EAST-CENTRAL ARIZONA NEAR AND
ADJACENT TO THE CHUSKAS...MOGOLLON RIM...AND WHITE MOUNTAINS.
LOCALLY HEAVY RAIN...AND ANY ASSOCIATED SMALL STREAM
FLOODING...WILL LIKELY BE THE MAIN THREAT FROM ANY
THUNDERSTORMS. GUSTY WINDS AND ISOLATED SEVERE HAIL WILL BE THE
SECONDARY THREAT IN THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FOR SUNDAY...TROPICAL MOISTURE MOVING ACROSS SOUTHERN ARIZONA MAY
ADVANCE ACROSS THE WHITE MOUNTAINS...ALONG THE MOGOLLON
RIM...AND AS FAR WEST AS YAVAPAI COUNTY...AND WILL RESULT IN
INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS. HEAVY RAIN MAY
ACCOMPANY SOME OF THESE STORMS AND LOCALIZED FLOODING IS POSSIBLE.
STAYED TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL PROVIDER FOR UP
TO THE MINUTE WEATHER REPORTS FOR THE LATTER PORTIONS OF THE
WEEKEND.

AFTER MONDAY...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
NORTHERN ARIZONA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:20 PM MSTAreal Flood AdvisoryFGZCoconino, Gila, Yavapai3 hr
Jul 25, 5:48 PM MSTAreal Flood AdvisoryFGZYavapai117 min
Jul 25, 7:15 PM MSTSevere Thunderstorm WarningFGZYavapai30 min
Jul 25, 7:20 PM MSTAreal Flood AdvisoryFGZYavapai115 min
Jul 26, 1:21 PM MSTFlash Flood WarningFGZYavapai54 min
Jul 26, 1:54 PM MSTAreal Flood AdvisoryFGZApache3 hr
Jul 26, 2:13 PM MSTFlash Flood WarningFGZYavapai2 hr
Jul 26, 3:43 PM MSTAreal Flood AdvisoryFGZNavajo3 hr
Jul 26, 4:16 PM MSTAreal Flood AdvisoryFGZYavapai89 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.